Please Help Regarding Entocort Ec

by Mia
(Queens, NY)

I know I asked about this over a month ago but Here I am again. Can someone please help!


Hello, I have lost so much weight and can't really eat anything so I can gain weight. I lose weight so fast and it is so hard for me to gain weight. My doctor prescribed Entocort EC (3mg- 3 pills every moring so actually it would be on 9mg a day). I am so scared to take it though. I have had the pills for over a month and haven't taken them yet. Being that it is a steroid I am very worried for a number of reasons. One, is because I have 5 kids who are always getting colds from the cold weather and being in school and from what I have read about the medication it says to avoid being around people who are sick because your immune system is lower while being on steroids. The second reason, i suffer from anxiety and panic attacks and I'm so worried that the steroids will increase the anxiety because from what I read it can cause you to suffer from anxiety and you can have problems sleeping at night from feeling anxious and restless. I want to take them so I can stop running to he bathroom and feel normal again but I am so scared. I also heard that when you try to get off of entocort your symptoms come right back and sometimes can actually be worse then whe you started the pills.

I have lost so much weight that my doctor also gave me a prescription for Ensure (which is like a milk shake). The only problem with drinking them for me is that it makes my stomach hurt and I don't know why because it's lactose free. I try to eat pasta and mashed potatoes to try and gain weight but I haven't gained 1 pound because as soon as I eat I am in the bathroom.

I really want to be able to take the Entocort and not be scared so if there are people out there that has taken it and it has helped them can you please give me some of your stories. Does taken Entocort help you gain weight? What side effects have other people experienced? Thank you so much in advance.

Comments for Please Help Regarding Entocort Ec

Click here to add your own comments

help
by: Anonymous

OMG!!! Entocort is the best thing since sliced bread. I was on it for 6 months last year. My doctor says it is not a 'long term' medication so i can't stay on it. He put me back on it for 2 months this year and back off of it. He expected this medication to correct my issues and it did but i can't stay on it. I am back to square one now and still having tests done to figure out what the heck is going on with me. Take the entocort, even if its just for a few months. At least you'll have a little bit of sanity and quality of life. I had no side effects. It was the first time in ten years that i had a regular bowel movement. Good luck!!

entocort ec
by: Gloria

I have been on entocort ec for about 2 1/2 yrs now. I definately feel much better. I do have flare ups but its so much better than what I was going through before. My side affects: I have gain some weight but nothing to cry about, my vision is a little worse and I bruise more often. I am afraid to stop using it because I do not want to be disappointed and sick. Btw, I am also on low dose anti-depressant to help with my stresses and anxiety which in turn helps my stomach. I hope my story helps and good luck.

user
by: Anonymous

Iormal and demand that they find out what is wrong have taken entocort for almost a year and am presently down to 2 pills in the am and it seems to be fine. I have had no side effects that I know of. I,m going to demand more test to actually find out why I have this collitis. After the doc. did the scope up my rectum he decided I had interal hemmorroids and collitis but only said the collitis was an inflamation of the colon. I asked why and recieved no acceptable answer. If were you I would take the entocort and get back to normal and demand that they run every test they can to find out why?

ocean bluff
by: Anonymous

Hi I am currently taking entecort and have been for about 7 months I took 3 pills a day breakfast, lunch and dinner. I felt alot better within several days. Iam now only on 1 pill a day and I am doing ok. What you are eating is causing some of the running to the bathroom. I have found what I eat makes a difference in bowel movements and how many times I am in the bathroom..lately I have been eating several pieces of wholwe wheat bread with real butter not margarine..several hours later eating a banana.. and try to maintain a healthy diet. I found out not to eat beef,pork I only eat chicken and turkey I feel so much better doing that too, I do walk everyday so I did not gain weight. I am almost 54 years old now and I think positive give this a try. Good luck

Help Regarding Entocort EC
by: Kim

I was on Entocort for almost a year. I can tell you that it does help to relieve Crohns symptoms. It won't take it all away, but I haven't found anything that will. It will not make you feel anymore anxious than normal. I suffer from anxiety too. I don't know that it helped me gain any weight, but I didn't loose anymore once I started Entocort. I was also taking Lialda while on the Entocort. You should ask your doctor about that. Don't be scared to take the medicine. I have two girls who were sick off and on while I was taking Entocort, and I don't remember getting sick anymore than I would typically expect to. If you are still unsure about the medicine, then you need to talk to your doctor. He/she can't help you if they don't know what is going on. Especially if they think you have been taking this medicine for the last month. There will be a lot of trial and error with medicines in the first few years of being diagnosed with Crohns. You have to be very open and honest with your doctor about how you feel. You can't get better until you find medicine that works for you. Maybe it won't be the Entocort, but you don't know until you try. Any new medicine should be taken for at least 3 weeks to determine if it will be useful. Hope I was helpful. Good Luck.

RE: medications
by: Mia

Hi, I am also on Asacol (3 pills 3x's a day) and I have been on that for about a year now. It hasn't helped stop the loose bowel movements at all. On Christmas I was in the hospital because I have been running a low grade fever for a week and they did another CAT scan. It showed I STILL have the thickining in the illium. It's been about a year since I found out I had crohn's and I thought the Asacol would help that. I really want to get over the fear of trying the Entocort before I get worse but I really need to hear some positive information rom someone as opposed to all the negative stuff I have read about it. My GI doctor doesn't even know that I haven't started it yet and I'm to scared to tell him. I haven't had to see him so I didn't lie to him and tell him I have taken it but I am worried about when I do go and see him because I will have to tell him but I'm hoping to have gotton the guts up to start it by then. I'm just really scared....

medacation
by: Anonymous

it will help you go in reamission with your chroghns, but then again there are other medacines that can help also. but till you try your medication you wont know if thats the right one for you. there is qa good website www.chroghns and colitis foundation hope this helps exuse my spelling

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Ask A Question About Crohn's Disease.